Flood, Gibson
- When
- March 13, 10:00 PM CST to March 16, 6:00 PM CST
- Where
- Gibson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.312, -87.585 (the zone’s center; the record gives no point)
The White River was above flood stage at Petersburg and Hazleton for a couple of days. The flooding was minor.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The White River was above flood stage at Petersburg and Hazleton for a couple of days. The flooding was minor. The river crested no more than a half foot above the 16-foot flood stage at both locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 13, 3:00 PM CST, 7 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CST THU MAR 13 2003 SHORT TERM DISCUSION... THE LOW CLOUDS HAVE BEEN SLOW TO BUILD INTO FAR SOUTHERN SECTIONS...WHERE ONLY STRATOCUMULUS IS PRESENT. STILL FEEL THAT LOW CLOUDS WILL HANG ON FOR MUCH OF THE EVENING AND THEN BEGIN TO CLEAR OUT FROM THE NORTH AND WEST. TEMPERATURES HAVE ALREADY BEGUN TO FALL ACROSS MUCH OF THE FORECAST AREA...RESULTING IN A SECOND UPDATE TO THE ZONES THIS AFTERNOON. THE COLD ADVECTION IS STRONGER THAN PREVIOUSLY EXPECTED...SO THE GENERAL TREND WILL BE TO GO A BIT BELOW PREVIOUS FORECAST LEVELS ON TEMPERATURES THROUGH FRIDAY NIGHT. IT APPEARS THAT THE MESOETA SURFACE TEMPERATURES HAVE THE BEST SIGNAL FOR TEMPERATURES THROUGH THIS PERIOD. AS FOR CLOUDS...IF THEY CLEAR AS EXPECTED TONIGHT...BRIGHT SUNSHINE WILL BE ON TAP FOR THE ENTIRE AREA ON FRIDAY. THE ETA AND GFS BREAK OFF THE SOUTHWESTERN PIECE OF THE SHORT WAVE TROUGH THAT IS MOVING THROUGH THE REGION TODAY...AND LINGER IT OVER LOUISIANA THROUGH THE DAY FRIDAY. THEN AS THE UPPER LEVEL FLOW BECOMES SOUTHWEST FRIDAY NIGHT...THIS SYSTEM IS LIFTED TO THE NORTHEAST. THERE ARE VARIATIONS IN THIS THEME FROM THE DIFFERENT MODELS...BUT THE CONSENSUS AT THIS POINT IS TO SLOWLY INCREASE CLOUDS FROM THE SOUTHEAST FRIDAY NIGHT THROUGH SATURDAY NIGHT. THE MAV SPITS OUT 20 TO 30 POPS IN THE SOUTHEAST FOR SATURDAY NIGHT...BUT DO NOT FEEL THAT THERE WILL BE ENOUGH LIFT TO GENERATE ANY SIGNIFICANT PRECIPITATION...SO WILL NOT INTRODUCE POPS INTO THE FORECAST FOR THIS EVENT. THE CLOUDS WILL SLIP OUT OF THE AREA LATE SUNDAY AS THE SYSTEM PULLS EAST OF THE AREA. HOWEVER...CLOUDS WILL QUICKLY BEGIN TO INCREASE AGAIN ON SUNDAY NIGHT. THERE WILL BE NO SIGNIFICANT CHANGES TO THE TEMPERATURE FORECAST FROM SATURDAY THROUGH SUNDAY. GUIDANCE SEEMS A BIT TOO LOW FOR HIGHS ON SATURDAY...SO KEPT THINGS AS IN PREVIOUS FORECAST. EXTENDED DISCUSSION... THE MRF AND ECMWF HAVE DIVERGED A BIT IN THE HANDLING OF THE LARGE CUT OFF LOW MOVING INTO THE CENTRAL AND SOUTHERN PLAINS NEXT WEEK. THE FAVORED ECMWF DEVELOPS A VERY LARGE VORTEX ACROSS THE CENTRAL PART OF THE COUNTRY OR JUST TO OUR WEST FROM MONDAY THROUGH AT LEAST WEDNESDAY. THIS WOULD INDICATE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS FROM MONDAY THROUGH WEDNESDAY...AND WITH ENERGY STILL BOTTOMING OUT OVER SOUTH TEXAS WEDNESDAY MORNING...THERE COULD EVEN BE SOME CONVECTION AS LATE AS THURSDAY. IN CONTRAST THE MRF IS MORE PROGRESSIVE WITH THE SYSTEM...BRINGING A COLD FRONT THROUGH THE AREA AND CUTTING OFF THE PRECIPITATION ON WEDNESDAY. WILL CONTINUE TO LEAN TOWARD THE ECMWF SOLUTION AND ADVERTISE A CHANCE OF SHOWERS AND THUNDERSTORMS FROM SUNDAY NIGHT THROUGH THURSDAY. TIMING THE DIFFERENT ROUNDS OF PRECIPITATION IS STILL DIFFICULT...SO WILL NOT GO WITH HIGHER THAN CHANCE POPS OR INDICATE EXCESSIVE RAINFALL. TRIED TO TWEAK TEMPERATURES TOWARD THE ECMWF THROUGH THE PERIOD...SO GENERALLY WENT ABOVE THE MEX GUIDANCE ESPECIALLY ON LOWS WEDNESDAY AND THURSDAY MORNINGS. .PAH...NONE. DRS
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 442 AM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO ADVANCE EAST ACROSS THE REGION EARLY THIS MORNING. SOME OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS UP TO 40 MPH...AND SMALL HAIL. THE SHOWERS AND THUNDERSTORMS SHOULD DEPART WESTERN KENTUCKY AND SOUTHWEST INDIANA BY MID MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE CENTRAL PLAINS EARLY NEXT WEEK. AS THIS SYSTEM MOVES TOWARD THE OUTLOOK AREA AROUND TUESDAY...THE POTENTIAL FOR SEVERE WEATHER AND FLOODING MAY INCREASE AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345641, 5345642.